MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF5544
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the ligasure was not sealing properly.There was an evidence of any energy delivery.Patient had bleeding.Medical or surgical intervention was needed to prevent a permanent impairment of a function.Patient was brought back six days after surgery with a hematoma.
 
Event or Problem Description
According to the reporter, post-operatively of sleeve gastrectomy, the ligasure was not sealing properly.There was an end tone and an evidence of any energy delivery but no regrasp alert.Same device was used for entire procedure.Patient had 50 ml of bleeding.Medical or surgical intervention was needed to prevent a permanent impairment of a function.Patient was brought back six days after surgery with a hemotoma.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE ADVANCE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key14233377
Report Number1717344-2022-00513
Device Sequence Number4459143
Product Code GEI
UDI-Device Identifier10884524002279
UDI-Public10884524002279
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5544
Device Catalogue NumberLF5544
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown